MAUDE Adverse Event Report: ABBOTT SUSTAIN XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT SUSTAIN XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number PM1136
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information was requested but not received.
 
Event or Problem Description
During an in clinic follow up, the device was unable to be interrogated using inductive telemetry.The device was explanted and replaced to resolve the event.The patient was stable.
 
Additional Manufacturer Narrative
The reported event of failure to interrogate was confirmed.The device was received with no output/no telemetry due to battery being at end of service (eos) level.Electrical testing found device at eos with normal in-circuit current.Replaced the battery with a known good battery to continue testing.Battery assessment at various pulse amplitudes was conducted to evaluate current at different settings.Current levels were generally within the normal range, except at nominal settings where the current was slightly elevated.Slightly elevated current is consistent with an issue with the hybrid component.Longevity assessment was performed, and the device did not meet projected longevity.

Brand Name
SUSTAIN XL SR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key18336069
Report Number2017865-2023-94866
Device Sequence Number20518394
Product Code NVZ
UDI-Device Identifier05414734504737
UDI-Public05414734504737
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberPM1136
Device Lot NumberS000035225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown